Alert archive / California / Wind Advisories in 2018
Wind Advisory 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 11, 2018, 1:47 PM PST. It took effect at Feb 11, 2018, 8:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 1:47 PM PST (21:47 UTC)
- In effect from
- Feb 11, 2018, 8:00 PM PST
- Expired
- Feb 12, 2018, 4:13 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
502 WWUS76 KLOX 112147 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 147 PM PST Sun Feb 11 2018 ...GUSTY WIND EXPECTED TONIGHT AND MONDAY MORNING... .Gusty southwest to west winds will develop ahead of an approaching trough of low pressure this evening over the Los Angeles County mountains and into the Antelope Valley. CAZ054-059-120600- /O.NEW.KLOX.WI.Y.0010.180212T0400Z-180212T1400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 147 PM PST Sun Feb 11 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 8 PM this evening to 6 AM PST Monday. * WINDS...Southwest winds will begin reaching 35-45 mph around 8 pm along the San Gabriel Mountains and extend into the Antelope Valley. Winds will strengthen and reach their peak of 45-55 mph between midnight and 1 am. Winds will be more westerly than southwesterly with increasing elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles along Highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
2 follow-up statements
449 WWUS76 KLOX 120726 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1126 PM PST Sun Feb 11 2018 ...GUSTY WIND EXPECTED TONIGHT AND MONDAY MORNING... .Gusty southwest to west winds have developed ahead of an approaching trough of low pressure this evening over the Los Angeles County mountains and into the Antelope Valley. CAZ054-059-121400- /O.CON.KLOX.WI.Y.0010.000000T0000Z-180212T1400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 1126 PM PST Sun Feb 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WINDS...Southwest winds will continue between 35-45 mph along the San Gabriel Mountains and extend into the Antelope Valley. Winds will strengthen and reach their peak of 45-55 mph between midnight and 1 am. Winds will be more westerly than southwesterly with increasing elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles along Highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
705 WWUS76 KLOX 121213 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 413 AM PST Mon Feb 12 2018 ..WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... .Winds have diminished to below wind advisory thresholds across the Los Angeles County Mountains and the Antelope Valley this morning. There will continue to be local gusts to 45 mph in and around the Lake Palmdale area over the next few hours. CAZ054-059-121315- /O.CAN.KLOX.WI.Y.0010.000000T0000Z-180212T1400Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 413 AM PST Mon Feb 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have diminished to below wind advisory thresholds across the Los Angeles County Mountains and the Antelope Valley. Local gusts to 45 mph will continue in and around the Lake Palmdale area over the next few hours. $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 10:31 AM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 11, 10:31 AM PST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1031 AM PST Sun Feb 11 2018
.SYNOPSIS...11/700 AM.
Warmer and drier conditions today in gusty offshore flow. Much
cooler temperatures and a chance of showers will develop tonight
and continue through Thursday then warm and dry weather will
return for the weekend.
&&
.SHORT TERM (TDY-TUE)...11/912 AM.
The focus this morning is on the developing wind and dry
conditions driving the red flag warning. The gusty wind has now
made it to the Ventura coastal valley with Camarillo gusting to
32 mph. That brings it up to 14 stations currently in red flag
conditions with another 13 very close. There should be a switch to
onshore winds by later this afternoon or evening. There is a
little haze in LA County which should clear in the next few hours.
*** From Previous Discussion ***
Gusty Santa Ana winds continue to develop across much of Los
Angeles and Ventura Counties this morning. Damaging wind gusts
have already been recorded in the Los Angeles County Mountains
this morning. Winds have been a little slower to develop as the
marine layer has been lodged in over the coast and valleys. Gusty
northeast winds now are spreading into the valleys and will spread
into the coastal areas through sunrise. With the Santa Ana in
place and offshore flow, warmer and drier conditions should be
expected today. No changes are planned to the headlines, but wind
speeds have tweaked slightly to where the strongest winds are
expected.
Santa Ana winds will shut off quickly today, dying through the late
morning and early afternoon hours, then switching to onshore by
the late afternoon and early evening hours. The reversal will
develop quickly ahead of a trough of low pressure moving through
the Pacific Northwest and British Columbia this morning. This
trough will consolidate and merge through Monday over the Northern
Sierras, then dig south through Wednesday. The cut-off trough
will bottom out about 150-250 miles to the south or southwest of
Point Conception on Wednesday. PoPs have been tweaked slightly as
the models struggle with timing and position of the cut-off
trough. Enough confidence still exists to keep slight chance to
chance PoPs over the region, but a more clear picture in the model
solutions will not arrive until Monday when the troughs merge, and
the circulation closes and cuts off. The most likely time period
for any rainfall looks to be between late Monday and early
Wednesday across the region, with the highest amounts for areas
south of Point Conception. Snow levels will drop quickly tonight
and into Monday to 4000 to 4500 feet. Locally, snow levels could
drop to the 3500 foot elevation, especially the northern and
interior portions of the area. This could impact travel through
the mountains passes such as the Grapevine portion of Interstate
5.
.LONG TERM (WED-SAT)...11/351 AM.
Model solutions continue to differ on how quickly the trough will
move east. 00Z ECMWF/GFS solutions trended drier toward the latter
part of the week and lift the trough out of the region on
Thursday. As much uncertainty exists in the model solutions still,
the current forecast stays conservative and keeps mentionable
PoPs into late Thursday or early Friday accounting for the
possibility of a slower exit of the trough.
Warmer and drier conditions should develop for late week, but
models do hint a continued north-northwesterly flow that could
keep troughs brushing the area.
&&
.AVIATION...11/1829Z.
At 1722Z near KLAX, there was no marine inversion.
for 18z TAFS... Will continue with Moderate-to-high confidence in
the current forecast through 00Z, then low to moderate confidince
that MVFR cigs will develop sometime after 00z to 06z. There is a
20% chance for IFR cigs to develop along coastal tafs as well
after 06z. Periods of moderate to strong turbulence and wind shear
are possible at most terminals through 20Z.
KLAX...There is a 30 percent chance of light rain or drizzle
after 11z Mon morning.
KBUR...There is a 50 percent chance of moderate turbulence and
wind shear through 18Z. IFR to MVFR conditions are possible after
11Z. There is a 30 percent chance of light rain or drizzle after
11z Mon morning.
&&
.MARINE...11/1014 AM.
A bit of a complicated forecast, especially for the inner waters S
of Point Conception. But first lets go over the outer waters...
Outer waters...Northwest winds will increase later this afternoon
likely reaching SCA level gusts and continue through Monday
evening. Strongest gusts will occur across the northern portion of
the outer waters, with a 30% chance for gusts to reach 35 kt for
PZZ670. Otherwise expect gusts to reach 30 kt. Strongest gusts for
PZZ676 will occur NW of San Nicolas Island. Good confidence that
winds and gusts will diminish to below SCA thresholds late Monday
evening or after midnight.
For the inner waters S of Point Conception...
Unfortunately, the forecast had to be changed as the offshore winds
did not make it all the way to the coastal waters. The SCA for
the inner waters was canceled this morning, but remains in effect
for late this afternoon until at least this evening as onshore
flow becomes established by that time. Gusty SCA W to NW wind
gusts will persist across the SBA Channel past midnight, but
should only be that strong into this evening for PZZ655 across
the NW portion near Anacapa Island.
For the inner waters N of Point Conception...
Good confidence for SCA gusts by late this afternoon and
continuing through much of the overnight hours.
&&
.FIRE WEATHER...11/1025 AM.
Offshore winds will begin to diminish late this morning with a sharp
return of onshore winds over much of the district by mid to late
Sunday afternoon. There will be a significant increase in onshore
winds Sunday night, especially across the Los Angeles county
mountains and Antelope Valley where gusts of 40 to 50 mph will be
likely. Humidities will improve significantly at lower elevations
by this evening as onshore flow and marine layer depth increase
in advance of an approaching upper level trough. However, there
could still be some lingering dry air at higher elevations through
the evening hours. The lingering dry air aloft and gusty onshore
winds will likely bring brief critical fire weather conditions to
higher elevations of the LA mountains and possibly to the
interior foothills in the Antelope Valley this evening before
humidities rapidly increase later tonight.
A Red Flag Warning continues through this evening at 6pm for gusty
Santa winds transitioning onshore and remaining breezy with
continued dry conditions across the mountains and most valleys of
Los Angeles and Ventura Counties. Fuel moisture values remain
critical and no rain has occurred since January 9th making this a
highly unusual February scenario.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until noon PST today for zones
40-41-44-45-88-547. (See LAXNPWLOX).
Red Flag Warning in effect until 6 PM PST this evening for
zones 244>246-253-254-288-547. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PST Monday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Monday for zone
650. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PST this evening
for zone 655. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PST Monday for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
A storm system dropping in from the north could bring showers
with mountain snow down to near 4000 feet through Friday. Gusty
winds could also develop with this storm system.
&&
PUBLIC...Hall
AVIATION...Sweet
MARINE...Sweet
FIRE...Munroe/Gomberg
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:25 AM PST | Small Craft Advisory | LOX | 43 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.